Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 30, 1998, 1:25 PM PDT for Shoshone County, Idaho. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 1:25 PM PDT (20:25 UTC)
- Expired
- Jul 30, 1998, 3:00 PM PDT
- In force
- 95 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Shoshone County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 302029 FFWGEG IDC079-302200- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 125 PM PDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... SHOSHONE COUNTY IN NORTHERN IDAHO * UNTIL 300 PM PDT * AT 125 PM PDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN KELLOGG... MOVING SLOWLY NORTHEAST. * FLASH FLOODING IS LIKELY. ROADS MAY BECOME IMPASSABLE. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:30 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 30, 8:30 AM PDT, 4 hours 55 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 830 AM PDT THU JUL 30 1998 CURRENT ROUND OF CONVECTION FIRING SOUTH OF A LINE FROM SPOKANE TO WATERVILLE HEADING SLOWLY TO THE NORTH. THIS CONVECTION FIRING IN AHEAD OF DISTINCT WAVE WAFTING NORTH THROUGH CENTRAL OREGON. THIS FEATURE EXPECTED TO CONTINUE ITS SLOW MOVEMENT NORTH TODAY...CONTINUING TO FUEL CONVECTION IN A VERY UNSTABLE AIRMASS NORTH OF BOUNDARY OVER EASTERN WASHINGTON. WILL HAVE TO TINKER WITH CURRENT ZONES TO ACCOUNT FOR CONVECTIVE TRENDS BY INTRODUCING PRECIPITATION TO THE SPOKANE AREA A LITTLE EARLIER THAN CURRENT ZONES STATE. MEANWHILE CONVECTIVE DEBRIS OVER THE SOUTHERN HALF OF FORECAST AREA...MAY PUT A DAMPER ON SURFACE HEATING AND SUBSEQUENT DESTABILIZATION. STILL NOT MUCH HEATING WILL BE NEEDED...AS ALREADY ATTESTED TO BY CURRENT CONDITIONS. BUFR SOUNDINGS OVER THE AREA SHOW NICE INVERTED-V PROFILES BY LATE AFTERNOON AND INTO THE EVENING SUGGESTING THE POSSIBILITY OF STRONG CONVECTIVE GUSTS. ALSO OF NOTE ARE THE WEAK STEERING LEVEL WINDS WHICH IN TURN SUGGEST THE POSSIBILITY OF SLOW MOVING THUNDERSTORMS AND HEAVY RAIN. MAIN FOCUS SHOULD BE OVER THE NORTH AND EAST QUADRANTS OF DEVELOPING THERMAL INDUCED LOW. NEW ETA...SUGGESTS THIS WILL BE OVER EASTERN SECTIONS OF OREGON...WHERE NEW CONVECTION WILL FIRE THIS AFTERNOON. THIS ACTIVITY WILL MOVE SLOWLY NORTH WITH THE LOW TONIGHT...SPREADING CONVECTION GRADUALLY NORTHWARD. WILL HAVE TO PONDER THE ISSUANCE OF A FLASH FLOOD WATCH FOR SOUTHERN SECTIONS OF ZONES FOR LATER TODAY. REMAINDER OF FORECAST LOOKS FINE. ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 092/064/086 442 CQV 095/062/089 441 S86 090/059/084 442 COE 092/060/085 442 WWP 090/058/084 442 LWS 096/067/088 442 MOS 093/065/087 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:19 PM PDT | Flash Flood Warning | OTX | Bonner, Boundary | 96 min |
Nearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.